MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. MEDEX 3-WAY STOPCOCK; STOPCOCK I.V. SET

SMITHS MEDICAL ASD, INC. MEDEX 3-WAY STOPCOCK; STOPCOCK I.V. SET
Catalog Number MX2311L
Medical Device Problem Codes Disconnection (1171); Fluid/Blood Leak (1250); Leak/Splash (1354); Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/09/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Other, other text: g5: 510k is blank, device is exempt.Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.
 
Event or Problem Description
It was reported that while delivering intra arterial chemo with a 3ml syringe on a lipid-resistant 3-way stopcock through a microcatheter, the side chamber of the stopcock was "blown off" resulting in a chemo spill across the sterile drape, floor, and two persons.Physicians received splatter on their sterile gown, lead apron, face, and hair.Staff provided new products and the procedure completed without further incident.No patient injury or clinical affects was reported.
 
Additional Manufacturer Narrative
Other, other text: d3, g1, and g2 email is: regulatory.Responses@icumed.Com additional information: b5.
 
Event or Problem Description
Additional information was received: it was stated that there was no medical intervention.

Brand Name
MEDEX 3-WAY STOPCOCK
Common Device Name
STOPCOCK I.V. SET
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6250 shier rings road
dublin OH 43016
Manufacturer (Section G)
NULL
Manufacturer Contact
jim vegel
MDR Report Key18173577
Report Number3012307300-2023-10636
Device Sequence Number15375465
Product Code FMG
UDI-Device Identifier10351688508331
UDI-Public10351688508331
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/18/2026
Device Catalogue NumberMX2311L
Device Lot Number4391454
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/31/2023
Supplement Date Received by Manufacturer11/09/2023
04/18/2024
Initial Report FDA Received Date11/20/2023
Supplement Report FDA Received Date12/05/2023
05/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/23/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age54 YR
Patient SexUnknown
Patient Weight98 KG
Patient RaceWhite